Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 12, 2014, 5:19 AM EDT for Fannin County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2014, 5:19 AM EDT (09:19 UTC)
- Expired
- Oct 12, 2014, 6:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 161 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WWUS82 KFFC 120919
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT SUN OCT 12 2014
GAZ006-007-121000-
519 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN AND GILMER
COUNTIES UNTIL 600 AM EDT...
AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLWELL...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
FANNIN AND GILMER COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE COLWELL...JONES MILL...HIGDON...BLUE
RIDGE...EPWORTH...MCCAYSVILLE-COPPERHILL...MORGANTON...MINERAL
BLUFF...HEMP...HURST AND LOVING.
&&
LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
3481 8414 3480 8413 3480 8410 3479 8410
3478 8457 3493 8460 3500 8434
TIME...MOT...LOC 0919Z 255DEG 29KT 3487 8446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 4:08 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 12, 4:08 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EDT SUN OCT 12 2014 .SHORT TERM /TODAY THROUGH MONDAY/... LATEST SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STRETCHED ACROSS NORTH GA THAT IS PROVIDING A FOCUS FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING AS AN ACTIVE SW FLOW ALOFT CONTINUES. MODELS SHOW FAIRLY GOOD AGREEMENT WITH A COLD DOME OF HIGH PRESSURE OVER THE NE STATES DRAINING DOWN THE EAST SIDE OF THE APPALACHIANS TODAY. THE RESULTING CAD WEDGE WILL SPREAD COOL... CLOUDY CONDITIONS ACROSS MUCH OF NORTH AND PARTS OF EAST CENTRAL GA TODAY. EXPECT A WEDGE FRONT TO MARK A SHARP TEMPERATURE GRADIENT SOMEWHERE ACROSS THE FORECAST AREA... MAKING THE TEMP FORECAST TRICKY TODAY. FOR NOW... WILL HOLD THE COOLER AIR GENERALLY EAST AND NORTH OF AN ELLIJAY TO COVINGTON TO WARRENTON LINE WHERE CLOUDS AND A COOL EASTERLY FLOW SHOULD HOLD TEMPS MOSTLY IN THE 60S AND 70S... WHILE AREAS WEST AND SOUTH SHOULD SEE TEMPS CLIMB INTO THE 80S... WITH UPPER 80S EXPECTED ACROSS MUCH OF CENTRAL GA. THE ACTIVE SW FLOW ALOFT... COUPLED WITH A DEEP MOIST SOUTHERLY MID LEVEL FLOW OVERRUNNING THE COOL SURFACE WEDGE SHOULD RESULT IN SCATTERED SHOWERS ACROSS MUCH OF NORTH GA TODAY. DESPITE THE COOLER/STABLE SURFACE AIR ACROSS MUCH OF NORTH GA... A FEW THUNDERSTORMS CANNOT BE RULED OUT DUE TO MODERATE MID LEVEL LAPSE RATES. SEVERE STORMS ARE NOT EXPECTED TODAY... AS THE GREATER STORM THREATS ARE EXPECTED GENERALLY WEST OF THE STATE TODAY. HOWEVER... CANNOT RULE OUT A FEW STRONG STORMS PUSHING INTO NW OR WEST CENTRAL GA AS THIS AIR MASS THERE REMAINS IN THE WARM SECTOR AND MORE UNSTABLE DURING THE AFTERNOON. SPC SHOWS A 5 PERCENT CHANCE FOR STRONG WIND AND/OR LARGE HAIL ACROSS FAR NW GA TODAY... ALTHO EXPECT THE GREATER CHANCES OF THIS THREAT TO BE MAINLY WEST INTO ALABAMA TODAY. TONIGHT A DEEP UPPER LOW BEGINS TO CUT OFF OVER THE SOUTHERN PLAINS WITH THE ASSOCIATED SURFACE LOW DEEPENING OVER OK/AR BY MONDAY MORNING. LOCALLY... A DEEP SOUTHERLY FLOW DEVELOPS ACROSS THE STATE AND WILL WARRANT HOLDING ONTO A CHANCE OF SHOWERS... AND A FEW THUNDERSTORMS... ACROSS MAINLY NORTH GA OVERNIGHT. ON MONDAY... MODELS SHOW GOOD AGREEMENT WITH THE UPPER LOW BEGINNING TO GET BLOCKED OVER THE LOWER TO MID MS VALLEY REGION... AND HOLDING THE DEEP MOIST SOUTHERLY FLOW IN PLACE ACROSS THE STATE. ALTHOUGH THIS SHOULD HOLD THE GREATER CONVECTIVE THREAT WELL WEST OF THE STATE ON MONDAY... A SLIGHT CHANCE OF CONVECTION IS WARRANTED FOR ALL AREAS MONDAY MORNING...THEN INCREASING TO A CHANCE NORTH AND WEST MONDAY AFTERNOON. NO SEVERE STORMS ARE EXPECTED TONIGHT OR MONDAY AS THE GREATER STORM POTENTIAL WILL REMAIN WEST OF THE STATE ON MONDAY. 39 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... DEEP SOUTHERLY FLOW SETS UP ON MONDAY...INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM DEEPENING JUST WEST OF THE MISSISSIPPI VALLEY MONDAY AFTERNOON. THE FROPA TUESDAY CONTINUES TO BE THE PRIMARY FOCUS THROUGH THE EXTENDED PERIOD. NAM/GFS CONTINUE TO TREND TOWARD THE SLOWER ECMWF/UKMET...WITH A CLOSED UPPER LOW OVER THE CENTRAL PLAINS AT THE START OF THE EXTENDED PERIOD. THE UPPER LOW LIFTS NORTHWARD BY TUESDAY MORNING...WITH A SOUTHERN LOBE WHICH SLOWLY PUSHES THE SURFACE FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. MODELS CONTINUE TO SHOW 50-60KTS AT 850MB...ALTHOUGH TIMING HAS SLOWED TO 12-18Z TUESDAY...HOWEVER CAPE VALUES CONTINUE TO BE LIMITED. MODELS SHOW PWATS 2 INCHES OR MORE DURING THE DAY ON TUESDAY...SO LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. MODELS SHOWING WRAPAROUND IMPACTS ACROSS NORTH GEORGIA ON WEDNESDAY...WITH CLOUDS AND SHOWERS. GFS CLEARS OUT THROUGH THE END OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS WHILE ECMWF KEEPS THE SOUTHERN PORTION OF UPPER LOW CLOSE ENOUGH TO KEEP CLOUDS ACROSS THE AREA. WILL KEEP POPS LOW AND HOLD ONTO SOME CLOUDS THROUGH THE END OF THE WEEK...WITH COOLER TEMPERATURES. CONFIDENCE IN EXTENDED PERIODS IS LOW BASED UPON DISCREPANCIES NOTED. ATWELL && .PREV DISCUSSION... /ISSUED 204 AM EDT SUN OCT 12 2014/ AVIATION... 06Z UPDATE... GFS AND NAM MOS CONTINUES TO SHOW MVFR CIGS SPREADING INTO THE ATLANTA TAF SITES SOMETIME THIS MORNING... MAYBE BETWEEN 10-12Z... BUT COULD BE SLIGHTLY LATER. ANY MORNING MVFR CIGS ARE EXPECTED TO IMPROVE TO VFR LEVEL CIGS BY MID TO LATE MORNING AND WILL LIKELY PERSIST THROUGH THE AFTERNOON AS AN UPPER DISTURBANCE APPROACHES FROM THE WEST. THIS DISTURBANCE WILL SPREAD CONVECTION ACROSS MUCH OF NORTH GA TODAY...AND SHOWERS MAY BRUSH THE ATLANTA AIRPORTS BETWEEN 18-23Z TODAY... BUT CONFIDENCE IS LOW ON TIMING SO WILL JUST SHOW VCSH FOR NOW. MODEL AND MOS GUIDANCE SHOWS MVFR AND IFR CIGS SETTLING BACK IN TONIGHT BY 06-09Z MON. WINDS WILL START OUT SE THIS MORNING AROUND 3-5KTS... THEN BACK MORE EASTERLY THIS AFTERNOON AS A CAD WEDGE SPREADS IN FROM THE ENE...WITH SPEEDS AROUND 10KTS OR LESS... THESE WINDS WILL PERSIST OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON LOW CLOUD POTENTIAL THIS MORNING AND AGAIN TONIGHT... AND TIMING OF CONVECTION TODAY. HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 60 78 68 / 30 30 40 70 ATLANTA 82 63 79 70 / 30 30 40 80 BLAIRSVILLE 69 57 69 63 / 70 50 50 80 CARTERSVILLE 80 60 80 70 / 50 40 50 80 COLUMBUS 87 65 85 73 / 20 20 40 80 GAINESVILLE 72 59 73 67 / 40 40 40 80 MACON 86 63 83 70 / 20 20 30 60 ROME 81 61 83 70 / 60 50 50 80 PEACHTREE CITY 83 61 80 70 / 30 20 40 80 VIDALIA 89 65 86 72 / 10 10 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....ATWELL AVIATION...39
Hazardous weather outlook, Oct 11, 10:46 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 PM EDT SAT OCT 11 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1046 PM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH GEORGIA OVERNIGHT. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE GUSTY WINDS AND FREQUENT LIGHTNING. DISCUSSION... ANOTHER SHORT WAVE WILL MOVE ACROSS THE TENNESSEE VALLEY OVERNIGHT. A FEW THUNDERSTORMS ARE POSSIBLE AS THIS FEATURE MOVES THROUGH NORTH GEORGIA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. MONDAY AND TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL LOOKING INCREASINGLY POSSIBLE. BEST TIMING FOR SEVERE STORMS LOOKS TO BE LATE MONDAY EVENING INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 11, 11:54 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 PM EDT SAT OCT 11 2014
GAZ011-120430-
1154 PM EDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHATTOOGA COUNTY
UNTIL 1230 AM EDT...
AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRION...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA COUNTY...INCLUDING AREAS AROUND
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION AND
SUBLIGNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3459 8538 3458 8536 3459 8527 3459 8511
3453 8513 3452 8515 3444 8518 3442 8544
3459 8547
TIME...MOT...LOC 0355Z 260DEG 18KT 3453 8534Special weather statement, Oct 12, 12:33 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 AM EDT SUN OCT 12 2014
GAZ012-120515-
1233 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN... SMALL HAIL AND 40
MPH WINDS IN GORDON COUNTY UNTIL 115 AM EDT...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OOSTANAULA...AND MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH...PEA SIZED HAIL AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS GORDON COUNTY THROUGH 115 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PLAINVILLE...OOSTANAULA...SUGAR VALLEY...CALHOUN...RESACA...
NICKELSVILLE...SONORAVILLE...AUDUBON...REDBUD...FAIRMOUNT...RANGER
AND OAKMAN.
&&
LAT...LON 3463 8491 3461 8486 3462 8471 3461 8472
3461 8473 3458 8465 3441 8465 3439 8498
3440 8509 3446 8511 3447 8509 3454 8509
3455 8506 3462 8506
TIME...MOT...LOC 0433Z 269DEG 18KT 3451 8503Special weather statement, Oct 12, 1:32 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 AM EDT SUN OCT 12 2014 GAZ012-013-020-021-120615- 132 AM EDT SUN OCT 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 215 AM EDT... AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOLSOM...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ADAIRSVILLE...FOLSOM...SONORAVILLE...WHITE...PINE LOG...FAIRMOUNT... FUNKHOUSER...LAKE ARROWHEAD...SALACOA VALLEY...WALESKA AND TALMADGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3449 8450 3426 8447 3425 8495 3443 8497 TIME...MOT...LOC 0532Z 264DEG 23KT 3435 8484
Special weather statement, Oct 12, 2:13 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT SUN OCT 12 2014
GAZ013-014-021-022-120700-
213 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 300 AM
EDT...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 300
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALESKA...
SALACOA VALLEY...TALMADGE...BALL GROUND...TATE...NELSON...
MARBLEHILL...REAVIS MOUNTAIN...HIGHTOWER...HOLLIS LATHEM RESERVOIR...
JUNO...SILVER CITY...MCKEE...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3447 8411 3442 8398 3441 8397 3439 8398
3434 8397 3424 8455 3441 8461 3453 8418
TIME...MOT...LOC 0613Z 255DEG 24KT 3435 8447Special weather statement, Oct 12, 4:26 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 AM EDT SUN OCT 12 2014
GAZ011-012-019-120915-
426 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA...FLOYD
AND GORDON COUNTIES UNTIL 515 AM EDT...
AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIDINGS...AND MOVING EAST AT 15 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL... BRIEF HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PARTS OF CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 515 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ARMUCHEE...
HOLLAND... TIDINGS... JAMES H. FLOYD STATE PARK... BERRYTON...
SUMMERVILLE...TRION...SUBLIGNA...EVERETT SPRINGS...LAKE MARVIN...
PLAINVILLE...OOSTANAULA...SUGAR VALLEY...CALHOUN AND SONORAVILLE.
&&
LAT...LON 3451 8543 3459 8516 3459 8506 3462 8505
3462 8493 3464 8491 3461 8486 3461 8475
3463 8473 3460 8472 3458 8465 3440 8481
3439 8500 3437 8501 3434 8537
TIME...MOT...LOC 0825Z 259DEG 14KT 3445 8521Special weather statement, Oct 12, 5:19 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT SUN OCT 12 2014
GAZ006-007-121000-
519 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN AND GILMER
COUNTIES UNTIL 600 AM EDT...
AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLWELL...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
FANNIN AND GILMER COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE COLWELL...JONES MILL...HIGDON...BLUE
RIDGE...EPWORTH...MCCAYSVILLE-COPPERHILL...MORGANTON...MINERAL
BLUFF...HEMP...HURST AND LOVING.
&&
LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
3481 8414 3480 8413 3480 8410 3479 8410
3478 8457 3493 8460 3500 8434
TIME...MOT...LOC 0919Z 255DEG 29KT 3487 8446The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:54 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Oct 12, 12:33 AM EDT | Special Weather Statement | FFC | Gordon | 42 min |
| Oct 12, 1:32 AM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Oct 12, 2:13 AM EDT | Special Weather Statement | FFC | Dawson | 47 min |
| Oct 12, 4:26 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 49 min |
| Oct 12, 5:47 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Oct 12, 7:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.